Sex & Romance
Dear Community,

Our tech team has launched updates to The Nest today. As a result of these updates, members of the Nest Community will need to change their password in order to continue participating in the community. In addition, The Nest community member's avatars will be replaced with generic default avatars. If you wish to revert to your original avatar, you will need to re-upload it via The Nest.

If you have questions about this, please email [email protected]

Thank you.

Note: This only affects The Nest's community members and will not affect members on The Bump or The Knot.

Something has GOT to give!!!!

Oh my gosh. I held off as long as possible posting about this because I know everyone gets sick of these posts, but I really need some advice. This may get long, I'm sorry!

I have no sex drive whatsoever. I went on BCP for the first time in June, and was on Yaz. I was on that until maybe mid September, early October(?) and had had some weight gain and some sex drive issues, and some pretty bad dryness between that and my Lexapro.

So I talked to my doctor, who really wasn't terribly helpful at all, and I decided to switch to Yasmin. That was good for a little while, in fact there was one week we had sex every day for a week! Woo hoo! And didn't even have to use lube!

But since then it has been sooooooooooo downhill. I think we've tried twice since then and it hurts so bad. Not like, sore tightness but like holy crap I'm going to rip down there tightness. And if we use lube, it burns. I have no natural lubrication at all. NOTHING can get me in the mood. I can't even get in the mood to go take a bubble bath and relax and try to stretch things out/help myself out. I thought maybe for awhile it was stress from school, but I'm done with school now. Nothing else terribly stressful going on.

Also, on a possibly unrelated note, I have a period question as well. The first day or so of my period, it burns really really bad. I have no idea why. It doesn't seem to be a problem any other time, but the last two months it's been an issue. So any advice there would be appreciated as well!

I just feel so bad for poor DH. I try really hard but it just sucks and hurts sooooo bad. Argh. I think I'm going to call the doctor on Monday about Mirena, but we don't have insurance, so it's going depend on if they offer payment plans and what kind.

TIA for listening to me vent and for any advice! 

Re: Something has GOT to give!!!!

  • First - I LOVE your wedding dress...beautiful for you!!!!!

    Second - I am on Yasmin and have had similar issues with vaginal dryness and no sex drive. I've only been on it for a month...I hate it. I switched from Ortho. 

    I say (1) find another doctor who cares....granted no one will care as much as you, but you shouldn't have to choose b/w these symptoms (2) it is okay to try another pill. I plan on switching again. 

    In the meantime, ask your gyno is she can prescribe estrace for you...it is a cream you put down there every night before bed and it really helps with the dryness. I found sex doesn't hurt as badly either. 

    But no worries - you are not alone :) Everyone is different and responds to the pills differently. 

  • Keep in mind -- Mirena has hormones also, like BCP.  They are localized and in a much lower dose, but that was the reason I chose the Paragard.  I had trouble with libido on BCP's as well, and didn't want to chance it with the money I was dumping into it.  I have insurance, but it still cost me $500 out of pocket.  I've heard that Planned Parenthood can do them, I think.  Something to check into -- it would be much more affordable through them.  Sounds like you must have some sort of abrasions to get the burning, that might be why the sex it painful.  Sounds like a visit to (a new) gyno is in order!!!  Good luck.
  • the burning could also be an infection too....gyno is a must. I would personally get a new gyno after that though.
  • Thanks ladies! And thanks for the compliment on the dress, JL.

    Nikki, I had wondered about the hormones in Mirena affecting sex drive. I can't ever seem to get a straight answer out of anyone on this. If anyone has any personal experience with this I would really appreciate it!

    I'm going to have to check out that cream too. I really hate my gyno, she's super unhelpful. But I don't have a clue who else to go to! Ugh! Time to start asking around again. Ya know, the first (and only) time I went in (June) she didn't even do a pelvic exam because I wasn't 21 or sexually active yet. Hmm 

  • that makes no sense.....

    go see another gyno immediately. You've never even had a pelvic exam?

  • Ditto the other posts. Also you may want to speak with your doc about the Lexapro, you may need a different antidepressant. Low sex drive is a common side effect. The burning sounds like it could be a yeast infection, that happened to me once.
  • Wow, if you haven't had a pelvic exam, you absolutely need to see a different gyno! Most recommend you start getting pelvic exams at age 18 or whenever you become sexually active, whichever comes first. Case in point, I had a friend who was 19 when she was diagnosed with ovarian cancer. That scared me enough that I absolutely go once a year for my annual check-up because it could happen to anyone. She didn't even have any symptoms. The test just came back irregular when she had an annual exam. So please, PLEASE find another gyno!

    Most competent gynos will be able to help you out with your problems and give you some good suggestions and ideas about new BC, the burning, etc.

    Good luck!

    Books read in 2012: 49
    my bookshelf!
    Katie (gingerfeathers)'s book recommendations, favorite quotes, book clubs, book trivia, book lists (read shelf)
    Bloggy
  • Honestly I think you have a bad yeast infection. Maybe you thought it was gone and it isn't. You may also need to ask your doctor to perscribe you a pil for both yeast and urinary track infections. Are you drinking enough water. It feels like there is a cut down there because I don"t think you guys are using protecting and he may have a track infection and doesn't even know it  because he carries no symptoms just the sysptom that you have a symptom you understand? Try the condoms and the perscriptions and it should get better! Movies and toys should be your second step and use them infront of the mirror! You be okay girl! Stay strong it'll get better!
Sign In or Register to comment.
Choose Another Board
Search Boards